Mathematical Research Letters

Volume 18 (2011)

Number 3

Spectral analysis of random walk operators on euclidean space

Pages: 405 – 424



Colin Guillarmou (Département de Mathématiques et Applications, École Normale Supérieure, 45 rue d'Ulm, 75230 Paris Cedex 05, France)

Laurent Michel (Laboratoire J.-A. Dieudonné, Université de Nice, Parc Valrose, 06000 Nice, France)


We study the operator associated to a random walk on $\R^d$ endowed with a probability measure. We give a precise description of the spectrum of the operator near $1$ and use it to estimate the total variation distance between the iterated kernel and its stationary measure. Our study contains the case of Gaussian densities on $\R^d$.

Published 20 May 2011